Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 23, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at May 8, 2011, 4:17 AM MDT. It took effect at May 9, 2011, 12:00 AM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 4:17 AM MDT (10:17 UTC)
- In effect from
- May 9, 2011, 12:00 AM MDT
- Expired
- May 10, 2011, 7:32 AM MDT
- In force
- 32 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS45 KTFX 081017 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 417 AM MDT SUN MAY 8 2011 .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE ROCKIES LATE TONIGHT BRINGING VERY MOIST CONDITIONS TO THE REGION. TEMPERATURES WILL REMAIN MODERATE AND THE HEAVIEST SNOWFALL IS EXPECTED AT HIGHER ELEVATIONS. STRONG NORTHEAST WINDS WILL DEVELOP AS THIS SYSTEM MOVES EAST AND WIDESPREAD UPSLOPE PRECIPITATION IS EXPECTED ACROSS CENTRAL MONTANA. MTZ008-012-015-050-052>055-081800- /O.UPG.KTFX.WS.A.0009.110509T0000Z-110511T0000Z/ /O.NEW.KTFX.WS.W.0023.110509T0600Z-110511T0000Z/ BEAVERHEAD-CASCADE-MADISON-JUDITH BASIN-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... RAYNOLDS PASS...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE 417 AM MDT SUN MAY 8 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SNOW WILL INCREASE IN INTENSITY TONIGHT AND WILL BE HEAVY AT TIMES THROUGH TUESDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ARE POSSIBLE ABOVE 6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS. * WINDS AND VISIBILITY: STRONG NORTHEAST WINDS WILL DEVELOP EARLY MONDAY AND CAUSE VISIBILITIES OF LESS THAN ONE-HALF MILE AT HIGHER ELEVATIONS. * ELEVATIONS: ELEVATIONS ABOVE 6000 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS... HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... RAYNOLDS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-051-081800- /O.NEW.KTFX.WS.W.0023.110509T0600Z-110511T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...MACDONALD PASS 417 AM MDT SUN MAY 8 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY. * TIMING AND MAIN IMPACT: TIMING AND MAIN IMPACT: SNOW WILL INCREASE IN INTENSITY TONIGHT AND WILL BE HEAVY AT TIMES THROUGH TUESDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ARE POSSIBLE ABOVE 6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS. * WINDS AND VISIBILITY: STRONG NORTHEAST WINDS WILL DEVELOP EARLY MONDAY AND CAUSE VISIBILITIES OF LESS THAN ONE-HALF MILE AT HIGHER ELEVATIONS. * ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...MACDONALD PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
7 follow-up statements
048 WWUS45 KTFX 081531 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 931 AM MDT SUN MAY 8 2011 .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE ROCKIES LATE TONIGHT BRINGING VERY MOIST CONDITIONS TO THE REGION. TEMPERATURES WILL REMAIN MODERATE AND THE HEAVIEST SNOWFALL IS EXPECTED AT HIGHER ELEVATIONS. STRONG NORTHEAST WINDS WILL DEVELOP AS THIS SYSTEM MOVES EAST AND WIDESPREAD UPSLOPE PRECIPITATION IS EXPECTED ACROSS CENTRAL MONTANA. MTZ008-012-014-015-050>055-090400- /O.CON.KTFX.WS.W.0023.110509T0600Z-110511T0000Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS... TARGHEE PASS...WEST YELLOWSTONE 931 AM MDT SUN MAY 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY. * TIMING AND MAIN IMPACT: SNOW WILL INCREASE IN INTENSITY TONIGHT AND WILL BE HEAVY AT TIMES THROUGH TUESDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ARE POSSIBLE ABOVE 6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING NIGHT TIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS. * WINDS AND VISIBILITY: STRONG NORTHEAST WINDS WILL DEVELOP EARLY MONDAY AND CAUSE VISIBILITIES OF LESS THAN ONE-HALF MILE AT HIGHER ELEVATIONS. * ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS... HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS... RAYNOLDS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
858 WWUS45 KTFX 090327 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 927 PM MDT SUN MAY 8 2011 .A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE ROCKIES OVERNIGHT BRINGING VERY MOIST CONDITIONS TO THE REGION. TEMPERATURES WILL REMAIN MODERATE AT LOWER ELEVATIONS MEANING MOSTLY RAIN THERE BUT HEAVY SNOWFALL IS EXPECTED AT HIGHER ELEVATIONS. STRONG NORTHEAST WINDS WILL DEVELOP AS THIS SYSTEM MOVES EAST. WIDESPREAD UP-SLOPE PRECIPITATION IS EXPECTED ACROSS CENTRAL MONTANA. MTZ008-012-014-015-050>055-091300- /O.CON.KTFX.WS.W.0023.110509T0600Z-110511T0000Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS... TARGHEE PASS...WEST YELLOWSTONE 927 PM MDT SUN MAY 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. * TIMING AND MAIN IMPACT: SNOW WILL INCREASE IN INTENSITY OVERNIGHT AND WILL BE HEAVY AT TIMES THROUGH TUESDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW ARE POSSIBLE ABOVE 6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING NIGHT TIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS. * WINDS AND VISIBILITY: STRONG NORTHEAST WINDS WILL DEVELOP EARLY MONDAY CAUSING VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW AT HIGHER ELEVATIONS. * ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS... HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS... RAYNOLDS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
008 WWUS45 KTFX 091023 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 423 AM MDT MON MAY 9 2011 MTZ008-012-014-015-050>055-091800- /O.CON.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS... TARGHEE PASS...WEST YELLOWSTONE 423 AM MDT MON MAY 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. * TIMING AND MAIN IMPACT: SNOW WILL BE HEAVY AT TIMES THROUGH TUESDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW IS LIKELY ABOVE 6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS. * WINDS AND VISIBILITY: GUSTY NORTHEAST WINDS WILL DEVELOP TODAY CAUSING VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW AT HIGHER ELEVATIONS. * ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS... HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS... RAYNOLDS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
088 WWUS45 KTFX 091716 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1116 AM MDT MON MAY 9 2011 MTZ008-012-014-015-050>055-100615- /O.CON.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS... TARGHEE PASS...WEST YELLOWSTONE 1116 AM MDT MON MAY 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. * TIMING AND MAIN IMPACT: SNOW WILL BE HEAVY AT TIMES THROUGH TUESDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW IS LIKELY ABOVE 6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS. * WINDS AND VISIBILITY: GUSTY NORTHEAST WINDS WILL DEVELOP TODAY CAUSING VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW AT HIGHER ELEVATIONS. * ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS... HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS... RAYNOLDS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
974 WWUS45 KTFX 100315 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 915 PM MDT MON MAY 9 2011 MTZ008-012-014-015-050>055-101200- /O.CON.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/ BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...RAYNOLDS PASS...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS... TARGHEE PASS...WEST YELLOWSTONE 915 PM MDT MON MAY 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. * TIMING AND MAIN IMPACT: MOUNTAIN SNOW WILL BE HEAVY AT TIMES THROUGH TUESDAY. * SNOW ACCUMULATIONS: 1 TO 2 FEET OF SNOW IS LIKELY ABOVE 6000 FEET. UP TO 2 INCHES ARE POSSIBLE BELOW 6000 FEET MAINLY DURING NIGHTTIME HOURS. ANY LOWER ELEVATION ACCUMULATIONS SHOULD MELT AWAY WHEN DAYTIME HEATING BEGINS. * WINDS AND VISIBILITY: GUSTY NORTHEAST WINDS WILL CAUSE VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW AT HIGHER ELEVATIONS. * ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE...BOULDER HILL... ELK PARK PASS... HOMESTAKE PASS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS... RAYNOLDS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
523 WWUS45 KTFX 101019 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 419 AM MDT TUE MAY 10 2011 MTZ012-014-052-053-101130- /O.CAN.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-BROADWATER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS 419 AM MDT TUE MAY 10 2011 ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE WINTER STORM WARNING. SNOW HAS DECREASED AT ELEVATIONS ABOVE 6000 FEET WITH SIGNIFICANT AMOUNTS NO LONGER EXPECTED. $$ MTZ008-015-050-051-054-055-101800- /O.CON.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/ BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS... BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE 419 AM MDT TUE MAY 10 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 6000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: MOUNTAIN SNOW WILL CONTINUE TODAY AND MAY BE HEAVY AT TIMES. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 1 TO 2 FEET ARE LIKELY ABOVE 6000 FEET. * WINDS AND VISIBILITY: GUSTY NORTHEAST WINDS WILL CAUSE VISIBILITIES OF LESS THAN ONE-HALF MILE IN SNOW AT HIGHER ELEVATIONS. * ELEVATIONS: FOR ELEVATIONS ABOVE 6000 FEET. * LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
569 WWUS45 KTFX 101332 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 732 AM MDT TUE MAY 10 2011 ...THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET IS CANCELLED... MTZ008-015-050-051-054-055-101445- /O.CAN.KTFX.WS.W.0023.000000T0000Z-110511T0000Z/ BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS... BATTLE RIDGE PASS...TARGHEE PASS...WEST YELLOWSTONE 732 AM MDT TUE MAY 10 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. THE MAIN AREA OF PRECIPITATION HAS MOVED INTO EASTERN MONTANA THIS MORNING. SOME HIGH ELEVATION LOCATIONS MAY SEE BRIEF PERIODS OF LIGHT SNOW OVER THE NEXT HOUR OR TWO...BUT SIGNIFICANT ADDITIONAL ACCUMULATIONS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at May 8, 4:07 AM MDT, 10 minutes earlier.
Area forecast discussion, May 8, 4:07 AM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MDT SUN MAY 8 2011 .DISCUSSION... TODAY THROUGH TUESDAY...WEATHER PATTERN ABOUT TO BECOME A VERY WET PATTERN AS A CLOSED UPPER LOW AND ASSOCIATED UPPER TROF CONTINUES TO DIG SOUTH ALONG THE WEST COAST. INCREASING SOUTHWEST FLOW ALOFT CONTINUES TO FEED COPIOUS AMOUNTS OF MOISTURE INTO THE AREA. WITH SHORT WAVE ENERGY EJECTING FROM THE BASE OF THE TROF AND RIDING THE FLOW ALOFT OVER THE COUNTY WARNING AREA AND THE DIFFULENT FLOW ALOFT...SIGNIFICANT AMOUNTS OF PRECIPITATION CAN BE EXPECTED BEGINNING LATER TONIGHT. SHOWERS DEVELOPING LATE THIS MORNING AND CONTINUING INTO THE AFTERNOON WILL BECOME MORE WIDESPREAD OVERNIGHT. MODELS INDICATE COOLING ALOFT WILL NOT BECOME SIGNIFICANT UNTIL LATE TONIGHT. RAIN WILL CHANGE TO SNOW AT THAT TIME OVER THE MOUNTAINS. HAVE GONE AHEAD AND UPGRADED THE WINTER STORM WATCH TO A WARNING FOR ELEVATIONS ABOVE 6000 FEET BEGINNING AT MIDNIGHT TONIGHT. HAVE ALSO ADDED SOUTHER LEWIS AND CLAR AND FERGUS COUNTIES TO THE WARNING. THE LOWER ELEVATIONS SHOULD REMAIN WARM ENOUGH FOR PRECIPITATION TO STAY AS RAIN. HEAVY SNOW IS LIKELY IN THE MOUNTAINS. UPSLOPE FLOW WILL KEEP THE RAIN AND SNOW GOING ON MONDAY WITH PRECIPITATION GRADUALLY ENDING ON TUESDAY. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES TODAY BEFORE BEGINNING A COOLING TREND THAT WILL CONTINUE THROUGH THE FIRST PART OF THE WEEK. EMANUEL TUESDAY NIGHT THROUGH SUNDAY...PACIFIC STORM SYSTEM DEPARTS ON TUESDAY NIGHT WITH A FEW SHOWERS LINGERING OVER THE EASTERN PORTIONS OF THE FORECAST AREA. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA BY WEDNESDAY WITH WARMING TEMPERATURES THROUGH THE END OF THE WEEK AND DRIER CONDITIONS. SOUTHWEST FLOW DEVELOPS BY THURSDAY WITH PRECIPITATION CHANCES INCREASING AS WEAK SHORTWAVE ENERGY PROPAGATES THROUGH THE AREA. BEST CHANCES WILL BE IN THE MOUNTAINS WHERE SO KEPT SLIGHT TO CHANCE POPS IN THE MOUNTAINS ON THURSDAY WITH SLIGHT CHANCE OVER THE PLAINS ON FRIDAY AS A STRONGER SHORTWAVE MOVES THROUGH. TEMPERATURES WILL REACH ABOVE AVERAGE BY THE END OF THE WEEK WITH OVERNIGHT LOWS ABOVE FREEZING AND THIS MAY RESULT IN INCREASED MELTING OF SNOW AS WELL AS HEIGHTENED POTENTIAL FOR FLOODING AND WILL CLOSELY MONITOR. MLS && .AVIATION... UPDATED 0550Z. A WEATHER DISTURBANCE ALOFT WILL MOVE INTO SOUTHWEST MONTANA LATE TONIGHT OR MORE LIKELY SUNDAY MORNING THEN CONTINUE INTO CENTRAL OR NORTHEAST MONTANA DURING THE AFTERNOON. ANOTHER WEATHER DISTURBANCE COULD AFFECT SOUTHWEST AND CENTRAL MONTANA BY SUNDAY EVENING. IT STILL LOOKS LIKE SOUTHWEST MONTANA WILL SEE THE MOST PRECIPITATION WHILE AREAS NEAR THE CANADIAN BORDER SHOULD STAY MOSTLY DRY UNTIL LATE SUNDAY AFTERNOON OR EVENING. CONFIDENCE IN TIMING OF PRECIPITATION AND CEILING HEIGHTS IN THE TAFS IS LOW DUE TO GUIDANCE DIFFERENCES. EXPECT MOUNTAINS TO BE GENERALLY OBSCURED OVER SOUTHWEST MONTANA AND POSSIBLY CENTRAL MONTANA. FOR THE LOWER ELEVATIONS OF SOUTHWEST AND CENTRAL MONTANA EXPECT AT LEAST A PERIOD OF MVFR CEILINGS LATE TONIGHT THROUGH SUNDAY EVENING AND MVFR CONDITIONS COULD BE PREDOMINANT. IN ADDITION CAN NOT RULE OUT LOCAL IFR CEILINGS AND VISIBILITIES IN HEAVIER PRECIPITATION. IT LOOKS LIKE THERE WILL AGAIN BE A THREAT OF THUNDER OVER SOUTHWEST MONTANA SUNDAY AFTERNOON BUT DO NOT EXPECT STRONG STORMS. BLANK && .HYDROLOGY... WARM TEMPERATURES WILL CONTINUE INCREASED SNOW-MELT OUT OF THE MOUNTAINS...CAUSING RIVER LEVELS ACROSS SOUTHWEST MONTANA AND ALONG THE ROCKY MOUNTAIN FRONT TO RISE SLOWLY. BY LATE TONIGHT...AND INTO EARLY NEXT WEEK...A PACIFIC WEATHER SYSTEM WILL BRING PERIODS OF LOWER-ELEVATION RAIN AND HIGHER-ELEVATION SNOW TO MUCH OF THE AREA...ESPECIALLY ACROSS SOUTHWEST AND CENTRAL MONTANA. RIVERS IN SOUTHWEST MONTANA WILL LIKELY RISE AND MAY APPROACH FLOOD STAGE...WHILE SMALLER STREAMS AS FAR NORTH AS CENTRAL MONTANA WILL ALSO EXPERIENCE RISING WATER LEVELS. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 39 48 36 / 40 100 90 40 CTB 58 38 51 34 / 30 100 90 30 HLN 56 41 46 36 / 70 100 90 60 BZN 54 39 49 34 / 80 90 80 70 WEY 45 31 44 29 / 100 90 100 100 DLN 52 34 45 33 / 90 90 90 70 HVR 64 43 54 37 / 20 80 70 40 LWT 51 39 43 34 / 70 80 90 80 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6000 FEET FOR BEAVERHEAD...BROADWATER... CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...FERGUS... GALLATIN...JEFFERSON...JUDITH BASIN...MADISON...MEAGHER. && SHORT TERM...EMANUEL LONG TERM...MLS AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 7, 3:04 PM MDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 304 PM MDT SAT MAY 7 2011 MTZ009>011-013-014-044>049-051-081115- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-FERGUS- 304 PM MDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS TONIGHT WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PACIFIC STORM SYSTEM WILL BRING VERY MOIST CONDITIONS AND PERIODS OF RAIN AND SNOW TO THE REGION. COLDER AIR WILL MOVE INTO THE REGION BEGINNING SUNDAY NIGHT WITH THE POTENTIAL FOR ACCUMULATING SNOWFALL IN THE MOUNTAINS SUNDAY NIGHT THROUGH TUESDAY. SMALLER STREAMS MAY SEE RAPID WATER LEVEL RISES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-012-015-050-052>055-081115- BEAVERHEAD-CASCADE-MADISON-JUDITH BASIN-JEFFERSON-BROADWATER- MEAGHER-GALLATIN- 304 PM MDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH HAS BEEN ISSUED FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:34 PM MDT | Areal Flood Advisory | TFX | Fergus, Judith Basin | 51 hr |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.